T Nation

How Does This Bloodwork Look?

So quick back story, I was being treated by Male Medical (MM). Their initial blood panel was via something called “FastPack Testo” - anyone ever heard of it? The result was a single number, rather than the 3 numbers I’ve seen most report, and it came back at 60.8 ng/dl. They started me at 200mg test 1X/week with 250iu HCG 2X/wk, and I felt awesome. I immediately gained back a lot of my lost muscle mass (7lb), leaned out and looked better than I had, ever, really. I had energy again, I no longer felt like I needed a nap at 3:00 every day. I no longer dreaded the gym. Then I started to have sore nipples after 4 weeks, and they ran bloods.

They said my test was too high and dropped me to 175 and put me on Arimidex 1X/week. I still felt good, but not as good as the first 4 weeks. The sore nips went away and things felt pretty good. Then at the 90 day mark, they ran bloods again and said my test was too high (blood taken on day 7 after previous injections), and dropped me to 150mg. I definitely don’t feel anywhere near as good as I did on 200. Some of my belly fat has come back. Lost 2-3 pounds, get tired again around 4-5 in the afternoons.

However, my last blood draw from them, they said I was on the high side or normal. I have had recent concern with elevated heart rate and MM not wanting to run bloods because it “wasn’t time yet, and my last tests showed no reason for concern.” I wanted to switch my treatment over to a local Urologist, and they ran bloods and had me do a semen analysis to make sure the HCG is working and I can still have kids, since I’m only 34. This was supposed to be a precursor to determine if current regimen is working before they take over. The below blood panel has been 4 weeks ago now and they still haven’t taken on my treatment, but that’s another story - typical medical industry not listening to the patient and documenting things and can’t get a fucking doctor to call me back - so basically done all these tests for nothing at this point.

So I’m still on a 150/wk dose with HCG 250iu 2X/week with MM. The only thing that has come out of my recent bloodwork with the Urology office is they called me to tell me to quit taking the Arimidex due to the Estadiol levels. Keep in mind, this panel was done about 36 hours after my weekly injections at MM.
I’m not sure this is the entire panel and may not tell the whole story. I’m waiting on a follow-up.

I know you know this, but they should test at the trough level, right before your next injection.

Nolvadex (tamoxifen) will address the nipple issues and help you keep the benefits of the estrogen. If you ever get a call back, see if they will give you Nolva and drop the Adex. Tell them how you feel at the reduced levels.

Maybe I’m blind, but I don’t see an E2 number. Hard to know about the AI without it. Other than that, the numbers are less than useful as you would be at peak, not trough.

Here’s the estradiol

Est

There’s this one too, not sure what the difference is…

Man I have to ask, how do you feel right now? My sensitive E2 came back at 6.8 with the same reference range you have and I felt absolutely miserable… I had terrible anxiety, my face was sweating a lot, and underarms, my face was flushed and I had constant headaches… I have since dropped my AI altogether on 200mg Cypionate per week and feel a thousand times better.

And your post was super confusing.
How much test per week were you running on that bloodwork?
And how much arimidex were you running on that bloodwork?

One thing for sure, no AI’s for you. You barely have any E2 now, it’s way too low.

Sorry about that. That bloodwork was from my current protocol through MM: 150test/week, 250 HCG 2X/wk, and I’m not positive on the Arimidex, but I think it’s a 25mg. The pills are tiny.

So that is still my current protocol, only I have stopped taking the Arimidex, going on 3 weeks now.

I didn’t have any of those symptoms that you describe before or after the Arimidex. I guess I don’t feel any different after having dropped it. I may not feel quite as tired in the afternoons as I did while on it, but it hasn’t been noticeable enough to directly correlate it to the Arimidex. I still don’t feel as good as I did on 200/wk test, or even at 175. I was hoping this Urologist would switch me to a 2X/wk protocol at maybe 80mg to get me a little higher than 150mg, but stay more stable throughout the 7 days. I can’t even get a call back to transfer my treatment over there though…

@hardartery: what symptoms should I have noticed with E2 so low?

The Urologist has set a follow up blood panel for 4/30, but that’s all they’ve done since my original bloodwork - which they did the same day actually. Should I demand they run it again sooner since I’ve dropped the AI?

When my e2 has been that low I have joint pain. Mainly in my shoulders. I piss alot. No water retention. Sit in a sauna and barely break a sweat. I can become obsessive about certain things. You need to know how ridiculously important it is not to have low e2. The studies done show that men with low e2 have 300% higher chances of dying from cardiovascular events then those with high e2 which is 100%chance of it. E2 upregulates serotonin in the brain. If your e2 is low then your serotonin is low. Also not good. Serotonin turns into melatonin which helps you to sleep. Ect ect ect. Low e2 is not just bad it’s really bad acutely and chronically. Will eventually lead to osteoporosis.

Boy @highpull not going to like this example I wonder if he will add it to his collection of E2 std vs E2 sensitive? HaHa

@machwon, If you are not feeling bad there is a good chance the E2 sens test was a lab error. The sensitive test is very hard to do and they mess it up a lot. Whenever you get a blood test number you think is wrong from the way you feel you should ask the doc to rerun the test.
I would not change my protocol based on one blood number if I was not feeling any bad side effects.
You do need to find out how strong your AI pills are. That should be on your script box or label.

There are plenty of low E2 sides, most mentioned already just above by others. The bigger issue is that there are sides you don’t necessarily feel, and that artificially low E2 is probably worse than low T in many ways, especially long term health. If you were taking a full Arimidex, you were taking way too much, and I know that it is a tiny pill. One whole Arimidex a week is probably too much, if you even need it at all. It’s best to take the fewest number of things possible and add slowly as necessary. I aromatise easily, and 1/4 pill twice per week (1/2 total) is a bit too much at 200 test cyp a week.

@hrdlvn yea MM seems to take the “Medical” part of their name lightly. They give me 4 pills at a time (month supply) in a little clear zip bag. No label.

@alldayeveryday Could the low E2 explain why I was having noticeable increased resting heart rate? I’ve had trouble sleeping for years, and my bed has been part of it, so I didn’t notice anything different. I take ZMA at night so that has always helped me. I’m getting a new Sleep Number bed delivered today actually, so I’m hoping that helps on that front.

Are there any over-the-counter supps I should be taking to offset effects of such low E2? I’m currently taking a Vit K supp and pregnenolone (based on recommendations I’v seen on this board), Fish Oil, DIM, and a DHEA supp at night.

DROP THE DIM!!! I just recently crashed my e2 on DIM for 5 weeks straight. It was terrible. My e2 came back <2.5. Your already on arimidex which is bad enough by itself. Low e2 can certainly effect your sleep. Though controversial and frowned upon by some I took melatonin to help me sleep as that is what you become deficient in anyways. You need to let your e2 come up.

OK lets assume your test are accurate. I will suggest you stop taking the AI all together and give your E2 a chance to build back up.
I’ve been on TRt for over 4 years now so I no longer gain water weigh or get sore nipples with high E2 but the way I can tell my E2 gets too high is I get emotional easy. I will chokeup for the sillyest reasons. When that happens I take one of my AI’s which are .125mg and in 4 hours I feel better and I don’t take another one unless I chokeup again. This has worked for the last two years everytime.

My E2 only gets a little out of control when I blast but this is the T replacement so I won’t go into that.
My last suggestion is to cut your pills in half at least or 4 pieces if you can. The standard generic anastrozole pill is usually 1 mg. That is a lot. .25mg/wk would be a much better dose once you feel the need.
Good Luck

Ok, so just to clarify, I haven’t taken an AI in over 3 weeks now. The only thing the Urologist has done, since that lab work, was call me to tell me to stop taking the AI, so I did. I haven’t taken one in 3 weeks. Should I still stop the DIM? I’m assuming I should go ahead and request another blood panel ASAP though?

@alldayeveryday could the low E2 cause the increased heart rate problem?

I would stop the dim

Stop the dim

Alright I’ll stop that going forward as well. I’ll see if I can get another blood test schedule prior to the current 4/30 appointment. The people answering the phones are borderline invalids, so it’s been difficult to get anything done so far.